Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 59, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 17, 2014, 9:42 PM MDT for Doña Ana County, New Mexico; El Paso County, Hudspeth County, Texas. It was in force for 108 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2014, 9:42 PM MDT (03:42 UTC)
- Expired
- Sep 17, 2014, 11:30 PM MDT
- In force
- 108 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doña Ana County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 85 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 9:48 PM MDT | FLASH FLOOD | 1 Wnw Kelp, TX | FIRE RESCUE OF EL PASO CALLED TO SAY THEY WERE WORKING SEVERAL WATER RESCUES. THE WORST WAS IN EAST EL PASO WHERE 5 CARS WERE IN A DITCH. RESCUE IN PROGRESS. |
| Sep 17, 9:48 PM MDT | FLASH FLOOD | El Paso, TX | FIRE RESCUE OF EL PASO CALLED TO SAY THEY WERE WORKING SEVERAL WATER RESCUES. THE WORST WAS IN EAST EL PASO WHERE 5 CARS WERE IN A DITCH. RESCUE IN PROGRESS. |
| Sep 17, 10:00 PM MDT | HEAVY RAIN 3.11 | 8 E El Paso, TX | |
| Sep 17, 10:31 PM MDT | FLASH FLOOD | 3 Se Kelp, TX | WATER RESCUE AT FIERRO AND BYWOOD AT THE PARK IN EL PASO. 3 PEOPLE PULLED TO SAFETY. |
| Sep 17, 10:31 PM MDT | FLASH FLOOD | El Paso, TX | WATER RESCUE AT FIERRO AND BYWOOD AT THE PARK IN EL PASO. 3 PEOPLE PULLED TO SAFETY. |
| Sep 17, 10:32 PM MDT | FLASH FLOOD | 1 S Fort Bliss, TX | FOLLOWING ROADS IN EL PASO CLOSED BECAUSE OF FLOODING. ROBERT E. LEE AND GATEWAY EAST/WEST... FRAWOOD AND GEROGE DIETER... COPIA AT MERCENI... MONTOWOOD AND WEDGEWOOD... MCRAE AND GATEWAY EAST... YANDELL AND CEBADA... MONTANA AND PIEDRAS... YARBROUGH AND MONTW |
| Sep 17, 10:32 PM MDT | FLASH FLOOD | El Paso, TX | FOLLOWING ROADS IN EL PASO CLOSED BECAUSE OF FLOODING. ROBERT E. LEE AND GATEWAY EAST/WEST... FRAWOOD AND GEROGE DIETER... COPIA AT MERCENI... MONTOWOOD AND WEDGEWOOD... MCRAE AND GATEWAY EAST... YANDELL AND CEBADA... MONTANA AND PIEDRAS... YARBROUGH AND MONTW |
| Sep 17, 10:45 PM MDT | FLASH FLOOD | El Paso, TX | EL PASO EM CALLED TO SAY I10 AND PIEDRAS CLOSED DUE TO FLOODING. |
| Sep 17, 10:48 PM MDT | FLASH FLOOD | 6 Nw Sparks, TX | SEVERAL PORTIONS OF GATEWAY EAST AND WEST CLOSED DUE TO MUD AND ROCK SLIDES FROM FLOODING. |
| Sep 17, 10:48 PM MDT | FLASH FLOOD | El Paso, TX | SEVERAL PORTIONS OF GATEWAY EAST AND WEST CLOSED DUE TO MUD AND ROCK SLIDES FROM FLOODING. |
| Sep 17, 10:49 PM MDT | FLASH FLOOD | 1 W El Paso, TX | CARS STALLED AT NORTH MESA STREET NEAR UTEP... COTTON AND MISSOURI AND ELM STREET AND GOLD AVENUE DUE TO FLOODING. |
| Sep 17, 10:49 PM MDT | FLASH FLOOD | El Paso, TX | CARS STALLED AT NORTH MESA STREET NEAR UTEP... COTTON AND MISSOURI AND ELM STREET AND GOLD AVENUE DUE TO FLOODING. |
| Sep 17, 10:52 PM MDT | FLASH FLOOD | 4 Nnw Kbif, TX | TRANS MOUNTAIN CLOSED DUE TO FLOODING... HEAVY RAIN AND POOR VISIBILITY. |
| Sep 17, 10:52 PM MDT | FLASH FLOOD | El Paso, TX | TRANS MOUNTAIN CLOSED DUE TO FLOODING... HEAVY RAIN AND POOR VISIBILITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
408
WGUS54 KEPZ 180342
FFWEPZ
NMC013-TXC141-229-180530-
/O.NEW.KEPZ.FF.W.0059.140918T0342Z-140918T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
942 PM MDT WED SEP 17 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...
EL PASO COUNTY IN SOUTHWEST TEXAS...
SOUTH CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
THIS WARNING EXTENDS AND EXPANDS THE PREVIOUS WARNING
* UNTIL 1130 PM MDT
* AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
SUNLAND PARK...
HORIZON CITY...
FABENS...
CENTRAL EL PASO...
FORT HANCOCK...
CORNUDAS...
COLONIA DEL PASO...
LAKE WAY ESTATES...
FRANKLIN MOUNTAINS STATE PARK...
HUECO TANKS...
MANY LOCATIONS HAVE REPORTED OVER 1.5 INCHES OF RAIN IN LESS THAN ONE HOUR.
THERE ARE EXTENSIVE ROAD CLOSURES AFFECTING TRAFFIC INCLUDING MAJOR
DISRUPTIONS ON INTERSTATE 10.
DOPPLER RADAR INDICATES MORE THUNDERSTORMS UPSTREAM IN MEXICO MOVING
EAST TOWARD EL PASO IN THE NEXT HOUR.
IF YOU DON'T HAVE TO TRAVEL STAY IN PLACE.
MONITOR LOCAL MEDIA OUTLETS FOR LATEST WEATHER AND TRAVEL CONDITIONS.
LAT...LON 3127 10509 3112 10571 3138 10600 3139 10609
3146 10621 3172 10638 3178 10659 3196 10671
3194 10514
$$
NOVLAN1 follow-up statement
334
WGUS74 KEPZ 180459
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1059 PM MDT WED SEP 17 2014
NMC013-TXC141-229-180530-
/O.CON.KEPZ.FF.W.0059.000000T0000Z-140918T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-HUDSPETH TX-DONA ANA NM-
1059 PM MDT WED SEP 17 2014
...EMERGENCY FLOODING CONDITIONS CONTINUE...
FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL DONA
ANA...CENTRAL HUDSPETH AND EL PASO COUNTIES UNTIL 1130 PM MDT.
AT 1050 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THAT FLASH FLOODING WAS OCCURRING...
ANOTHER CLUSTER OF THUNDERSTORMS IN MEXICO IS MOVING EASTWARD INTO EL PASO
COUNTY WHICH WILL FURTHER AGGRAVATE FLOODING CONDITIONS.
NUMEROUS ROADS ARE FLOODED AND CLOSED. AT LEAST 50 RESCUE OPERATIONS ARE
IN PROGRESS.
SPOTTERS HAVE REPORTED SOME RAINFALL AMOUNTS IN EXCESS OF 3.0 INCHES
IN A SHORT PERIOD OF TIME.
UNLESS ABSOLUTELY NECESSARY...TRAVEL IS NOT RECOMMENDED.
THE INITIAL LINE OF HEAVY THUNDERSTORMS HAS NOW MOVED INTO HUDSPETH COUNTY.
LOCATIONS IMPACTED INCLUDE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
SUNLAND PARK...
HORIZON CITY...
FABENS...
CENTRAL EL PASO...
FORT HANCOCK...
CORNUDAS...
COLONIA DEL PASO...
LAKE WAY ESTATES...
FRANKLIN MOUNTAINS STATE PARK...
HUECO TANKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RAINFALL CAN QUICKLY TURN DRY DESERT WASHES AND ARROYOS
INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO
NOT ATTEMPT TO CROSS FLOODED ARROYOS. SWIFTLY MOVING WATER CAN CARVE
DEEP CHANNELS IN PREVIOUSLY SHALLOW WASHES...AND WATER CAN BE MUCH
DEEPER THAN IT APPEARS. IF YOUR ROUTE BECOMES CUT OFF BY FLOODED
ARROYOS...WAIT FOR FLOOD WATERS TO RECEDE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.
MONITOR WEATHER AND TRAVEL CONDITIONS VIA NOAA WEATHER RADIO...TV AND RADIO
AND SOCIAL MEDIA.
&&
LAT...LON 3127 10509 3112 10571 3138 10600 3139 10609
3146 10621 3172 10638 3178 10659 3196 10671
3194 10514
$$
NOVLANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 3:41 PM MDT, 6 hours 1 minute earlier.
Area forecast discussion, Sep 17, 3:41 PM MDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 341 PM MDT WED SEP 17 2014 .SYNOPSIS... THE REMNANTS OF TROPICAL SYSTEM ODILE WILL MOVE SLOWLY THROUGH SOUTHEAST ARIZONA AND SOUTHERN NEW MEXICO TONIGHT AND THURSDAY. HEAVY RAIN WITH A POTENTIAL FOR FLASH FLOODING IS POSSIBLE THROUGH THURSDAY EVENING. WIDESPREAD RAIN AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH HIGHER AMOUNTS ABOVE 5 INCHES POSSIBLE FOR THE MOUNTAIN REGIONS. RAIN CHANCES WILL DECREASE ON FRIDAY AS THE REMNANTS OF ODILE MOVE OUT OF THE AREA. ISOLATED LOWLAND AND SCATTERED THUNDERSTORMS PRODUCING LIGHT TO OCCASIONALLY MODERATE RAINFALL WILL OCCUR THROUGH THE WEEKEND. TEMPERATURES WILL CONTINUE TO BE SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND. && .DISCUSSION... A POTENTIALLY SIGNIFICANT RAIN EVENT WILL IMPACT SOUTHERN NEW MEXICO AND FAR WEST TEXAS TONIGHT THROUGH THURSDAY NIGHT. THE REGION HAS ALREADY EXPERIENCED TWO NIGHTS OF MODERATE TO HEAVY RAINFALL AS TROPICAL SYSTEM ODILE APPROACHED THE AREA. NOW THE REMNANTS OF THE SYSTEM HAS MADE LANDFALL IN NORTHWESTERN MEXICO AND IS ON A EAST TO NORTHEAST TRACK THAT WILL TAKE THE SYSTEM SLOWLY THROUGH SOUTHEAST ARIZONA AND INTO SOUTHERN NEW MEXICO BY TOMORROW MORNING. ABUNDANT MOISTURE ASSOCIATED WITH ODILE WILL FUEL WIDESPREAD HEAVY RAINFALL ACROSS THE AREA TONIGHT AND TOMORROW. ODILE'S TRACK WILL TAKE IT DIRECTLY OVER THE GILA REGION BY EARLY THURSDAY. THIS IS THE AREA THAT IS EXPECTED TO RECEIVE THE GREATEST AMOUNT OF RAIN OVER THE NEXT 24 HOURS. AS MUCH AS 5 INCHES OF RAIN MAY OCCUR IN THE AREA WITH FLASH FLOODING LIKELY. OTHER PORTIONS OF SOUTHERN NEW MEXICO MAY GET AS MUCH AS 2 TO 4 INCHES OF RAIN WITH GRANT...SIERRA AND NORTHERN OTERO COUNTY SEEING THAT THE HIGHER END OF THOSE RAIN ESTIMATES. AREAS ALONG THE INTERNATIONAL BORDER INCLUDING FAR WEST TEXAS WILL SEE GENERALLY 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS. RAIN ESTIMATES ASIDE...THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINFALL...SO MUCH OF THE RAIN WILL BECOME RUN OFF QUITE QUICKLY WITH LITTLE ABSORPTION BY THE GROUND. THERE IS A CONTINUED POTENTIAL FOR FLASH FLOODING ACROSS THE AREA THROUGH TOMORROW NIGHT...ESPECIALLY NEAR BURN SCARS...LOW WATER CROSSINGS AND POORLY DRAINED LOW LYING AREAS. THE EXPECTED HEAVY RAINS IN THE GILA REGION WILL CAUSE A SIGNIFICANT INCREASE IN WATER LEVELS IN THE GILA RIVER. THE GILA RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE AT GILA...REDROCK AND VIRDEN BY THURSDAY AFTERNOON. RIVER LEVELS SHOULD PEAK AND BEGIN TO DROP BY LATE EVENING AFTER THE RAINS LIGHTEN UP. THE REMNANTS OF ODILE WILL EXIT THE REGION BY EARLY FRIDAY MORNING WITH HEAVY RAINS TAPERING OFF AND DIMINISHING. LINGERING MOISTURE WILL STILL REMAIN TO FUEL ISOLATED TO SCATTERED THUNDERSTORMS AND SHOWERS...THAT WILL GENERALLY PRODUCE LIGHT TO OCCASIONALLY MODERATE RAINFALL. THIS PATTERN WILL CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE STATE AND BLOCKS ANY MECHANISM FOR PUSHING OUT THE MOISTURE TRAPPED UNDERNEATH THE HIGH. A COLD FRONT WILL PUSH INTO THE AREA DURING THE WEEKEND AND MAY HELP ENHANCE CONVECTION ALONG THE FRONTAL BOUNDARY...BUT SHOULD PLAY A STABILIZING ROLE LATE IN THE WEEKEND AND ON MONDAY. TEMPERATURES DURING THE WEEKEND WILL BE NEAR OR SLIGHTLY BELOW NORMALS. IN THE EXTENDED FORECAST PERIOD...LONG RANGE MODELS ARE EXPECTING THE HIGH ALOFT TO REFORM OVER SOUTHERN CALIFORNIA BY TUESDAY. THIS WILL ALLOW A DRY WESTERLY FLOW TO DEVELOP OVER THE AREA THAT WILL HELP FLUSH MOISTURE OUT OF THE REGION. CONDITIONS WILL BECOME DRIER WITH SEASONAL TEMPERATURES EXPECTED FOR NEXT WEEK. && AVIATION...VALID 18/00Z - 19/00Z... THE CORE COMPRISING THE REMNANTS OF NOW TROPICAL DEPRESSION ODILE...WILL MOVE OVER PORTIONS OF CENTRAL AND SOUTHWEST NM THIS EVENING FROM SE AZ. THIS WILL BRING SCATTERED TO WIDESPREAD SHOWER ACTIVITY WITH ISOLD -TSRA/VIS 3SM/CIGS 020-040 THROUGH THE PERIOD. OUTSIDE STORMS EXPECT LGT TURBC AND CLOUDS FEW005-015 SCT-BKN020-040 OVC050-080 THROUGH THE PERIOD. SHWRS WILL LWR VSBY TO 3-5SM. CIGS TO 005 NEAR MTNS OVER LOWLANDS. LOOK FOR LIFR BKN MTN OBSCURATIONS OVER GILA REGION AND SACRAMENTO MTNS. WINDS WILL BE LIGHT AND VARIABLE THROUGH 11Z...BECOMING SOUTH-SOUTHWEST 7-11 KTS ALL AREAS THEREAFTER. && .FIRE WEATHER... ...FLOOD WATCH FOR THE GILA RIVER WILL GO INTO EFFECT 6 AM MDT THURSDAY...AND REMAIN VALID THROUGH 6 PM MDT FRIDAY... ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL AREAS UNTIL MIDNIGHT THURSDAY... REMNANTS OF NOW TROPICAL DEPRESSION ODILE...WILL MOVE OVER PORTIONS OF CENTRAL AND SOUTHWEST NM THIS EVENING FROM SE AZ AS AN UPPER LEVEL LOW. THIS WILL BRING SCATTERED TO WIDESPREAD SHOWER ACTIVITY FOR MAINLY SOUTHERN MEXICO THROUGH TONIGHT...THROUGH EARLY THURSDAY EVENING. BULK OF HEAVIEST RAIN WILL IMPACT THE GILA REGION FROM ROUGHLY 5 PM WEDNESDAY THROUGH 5 PM THURSDAY....WITH UP TO 2-3 INCHES OF ADDITIONAL RAINFALL LIKELY DURING THIS PERIOD. HIGH PRESSURE ALOFT WILL BEGIN TO BUILD IN FROM THE WEST FRIDAY...AS DISTURBANCE EXITS TO THE EAST-NORTHEAST. THIS WILL ALLOW SKIES TO START CLEARING FOR MOST AREAS BY LATE MORNING. ABUNDANT MOISTURE LEFT IN THE WAKE OF ODILE REMNANTS HOWEVER...WILL ALLOW FOR ISOLATED-SCATTERED STORMS ALL AREAS FRIDAY AFTERNOON. WEEKEND WEATHER WILL RETURN TO MORE OF A NORMAL MONSOONAL PATTERN. HOWEVER STORM ACTIVITY SHOULD BE CONCENTRATED WEST OF THE RIO GRANDE VALLEY...AS A BACK DOOR COLD FRONT BRINGS RELATIVELY DRIER MORE STABLE AIR INTO NM FROM THE NORTHEAST. LATER NEXT WEEK...A MUCH LARGER UPPER LEVEL TROUGH IS FORECAST TO MOVE INTO THE WESTERN STATES. DRIER WESTERLY FLOW ALOFT AHEAD OF THIS FEATURE...SHOULD PREVENT KEEP DEEP MOISTURE AT BAY TO OUR SOUTH. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 66 82 68 86 68 / 90 90 50 30 30 SIERRA BLANCA 63 78 62 81 66 / 70 80 40 30 30 LAS CRUCES 63 77 64 84 65 / 100 90 50 20 30 ALAMOGORDO 64 78 64 85 65 / 100 100 80 30 30 CLOUDCROFT 49 58 49 65 48 / 100 100 100 50 40 TRUTH OR CONSEQUENCES 63 75 63 84 65 / 100 100 70 20 20 SILVER CITY 59 69 59 80 61 / 100 100 70 30 20 DEMING 63 78 62 85 63 / 100 90 50 20 30 LORDSBURG 64 74 62 85 63 / 100 90 60 30 30 WEST EL PASO METRO 66 82 67 85 68 / 90 90 50 30 30 DELL CITY 64 82 63 86 65 / 70 80 60 40 30 FORT HANCOCK 66 84 66 87 69 / 70 80 40 30 20 LOMA LINDA 61 75 63 79 65 / 90 90 50 30 30 FABENS 66 82 66 87 67 / 90 90 50 30 30 SANTA TERESA 65 81 66 84 66 / 90 90 40 30 30 WHITE SANDS HQ 64 78 64 83 65 / 100 100 60 30 30 JORNADA RANGE 61 78 61 83 62 / 100 90 60 30 30 HATCH 63 76 61 82 63 / 100 100 60 20 20 COLUMBUS 65 80 64 85 65 / 100 80 50 20 30 OROGRANDE 65 77 65 85 66 / 90 100 70 30 30 MAYHILL 53 66 55 72 55 / 100 100 100 50 40 MESCALERO 55 67 55 74 56 / 100 100 100 50 40 TIMBERON 52 66 54 72 54 / 100 100 90 40 40 WINSTON 55 66 56 75 57 / 100 100 80 40 30 HILLSBORO 59 70 60 79 61 / 100 100 70 30 20 SPACEPORT 61 75 61 82 63 / 100 100 70 20 30 LAKE ROBERTS 55 69 57 81 57 / 100 100 70 40 30 HURLEY 61 71 61 82 62 / 100 100 70 20 30 CLIFF 56 71 56 82 55 / 100 100 70 40 30 MULE CREEK 55 69 52 81 52 / 100 100 70 30 30 FAYWOOD 60 71 61 81 62 / 100 100 70 20 30 ANIMAS 64 77 63 85 64 / 100 80 60 30 30 HACHITA 61 78 61 86 63 / 100 80 60 20 30 ANTELOPE WELLS 61 80 60 84 62 / 100 80 50 30 30 CLOVERDALE 59 75 60 82 60 / 100 80 60 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NMZ401>417. FLOOD WATCH FOR POTENTIAL GILA RIVER FLOODING FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR NMZ401-402-404. TX...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ418>424. && 04/22 LUNDEEN/TRIPOLI
Hazardous weather outlook, Sep 17, 11:24 AM MDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1124 AM MDT WED SEP 17 2014 NMZ401>417-TXZ418>424-181730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1124 AM MDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY NIGHT. THE REMNANTS OF TROPICAL STORM ODILE WILL MOVE ACROSS THE DESERT SOUTHWEST THIS AFTERNOON THROUGH TOMORROW. HEAVY RAIN IS EXPECTED OVER MUCH OF THE AREA...ESPECIALLY IN THE GILA REGION AND SOUTHWEST NEW MEXICO IN GENERAL. RAIN AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE WITH ISOLATED HIGHER RAIN AMOUNTS MAY OCCUR. THE GROUND IS ALREADY SATURATED WITH MUCH OF THE RAIN EXPECTED TO BE RUNOFF. THERE IS A POTENTIAL FOR FLOODING ALONG ARROYOS...SMALL STREAMS AND LOW WATER CROSSINGS. PONDING OF WATER IN POORLY DRAINED LOW LYING AREAS AND ROADWAYS IS LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE REMNANTS OF TROPICAL SYSTEM ODILE WILL TRACK ACROSS SOUTHERN AND CENTRAL NEW MEXICO ON THURSDAY WITH HEAVY RAIN AND FLOODING LIKELY. THE HIGHEST EXPECTED RAIN AMOUNTS WILL BE BOTH IN THE GILA REGION AND IN THE SACRAMENTO MOUNTAIN AREA WHERE 2 TO 4 INCHES OF RAIN IS FORECASTED. LOWER ELEVATIONS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO MAY GET 1 TO 3 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS. FAR WEST TEXAS IS NOT IN THE DIRECT PATH OF THE TROPICAL SYSTEM BUT MAY STILL GET UP TO 2 INCHES OF RAIN IN SOME AREAS WITH LOCALIZED FLOODING POSSIBLE. RAIN CHANCES WILL DECREASE ON FRIDAY AS THE REMNANTS OF ODILE EXIT THE REGION AND TAKE MUCH OF THE MOISTURE WITH IT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS THE AREA FRIDAY AFTERNOON THROUGH TUESDAY AFTERNOON. RAINS WILL VARY FROM LIGHT TO OCCASIONALLY MODERATE WITH A REDUCED FLOODING THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
In the hours before
Special weather statement, Sep 17, 5:54 PM MDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 554 PM MDT WED SEP 17 2014 NMZ410-411-180045- NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- 554 PM MDT WED SEP 17 2014 ...STRONG THUNDERSTORMS THREATENING CENTRAL DONA ANA COUNTY THROUGH 645 PM MDT... AT 550 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM MOVING INTO THE LAS CRUCES VICINITY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... LAS CRUCES... EAST MESA... TALAVERA... FAIRACRES... CORRALITOS... NMSU MAIN CAMPUS... MESILLA... DONA ANA... PICACHO... TWIN PEAKS... SOLEDAD CANYON... DRIPPING SPRINGS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3244 10660 3223 10657 3222 10708 3241 10710 TIME...MOT...LOC 2352Z 266DEG 13KT 3228 10703 ROGASH
Special weather statement, Sep 17, 6:24 PM MDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
624 PM MDT WED SEP 17 2014
TXZ420>424-180130-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-RIO GRANDE VALLEY OF
EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY TX-SALT BASIN TX-SOUTHERN HUDSPETH HIGHLANDS
TX-
624 PM MDT WED SEP 17 2014
...STRONG THUNDERSTORMS THREATENING WESTERN HUDSPETH COUNTY THROUGH
730 PM MDT...
AT 606 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES EAST OF FORT HANCOCK...MOVING NORTH AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
FORT HANCOCK...
ESPERANZA...
MCNARY...
QUITMAN CANYON...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3102 10544 3117 10579 3122 10581 3129 10591
3181 10581 3168 10528
TIME...MOT...LOC 0024Z 171DEG 19KT 3138 10568
NOVLANSpecial weather statement, Sep 17, 6:30 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 630 PM MDT WED SEP 17 2014 NMZ411-180100- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- 630 PM MDT WED SEP 17 2014 ...STRONG THUNDERSTORMS THREATENING SOUTHWESTERN DONA ANA COUNTY THROUGH 700 PM MDT... AT 630 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS OVER SOUTHWEST DONA ANA COUNTY. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... KILBOURNE HOLE... HIGHWAY 9 IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3216 10727 3217 10682 3178 10680 3178 10727 TIME...MOT...LOC 0029Z 213DEG 17KT 3206 10715 ROGASH
Special weather statement, Sep 17, 6:57 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
657 PM MDT WED SEP 17 2014
NMZ411-413-TXZ418-419-180215-
EASTERN/CENTRAL EL PASO COUNTY TX-SOUTHERN DONA ANA COUNTY/MESILLA
VALLEY NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
657 PM MDT WED SEP 17 2014
...STRONG THUNDERSTORMS THREATENING SOUTHERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES THROUGH 815 PM MDT...
AT 655 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS MOVING TO THE NORTHEAST INTO THE AREA.
HEAVY RAINFALL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
SUNLAND PARK...
SANTA TERESA
LAS CRUCES...
ANTHONY...
CENTRAL EL PASO...
EAST MESA...
TALAVERA...
FRANKLIN MOUNTAINS STATE PARK...
KILBOURNE HOLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3162 10632 3174 10641 3176 10646 3174 10649
3178 10653 3178 10705 3222 10722 3243 10669
3162 10616
TIME...MOT...LOC 0056Z 223DEG 15KT 3218 10696
ROGASHLocal storm report, Sep 17, 8:56 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
856 PM MDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD EL PASO 31.78N 106.48W
09/17/2014 EL PASO TX BROADCAST MEDIA
I-10 AND PIEDRAS AT A STANDSTILL DUE TO FLOODED
ROADWAY.
&&
EVENT NUMBER EPZ1400373
GRZYWACZLocal storm report, Sep 17, 9:13 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
913 PM MDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLASH FLOOD EL PASO 31.78N 106.48W
09/17/2014 EL PASO TX BROADCAST MEDIA
LOCAL MEDIA REPORTS A CAR SWEPT AWAY BY FLOOD WATERS ON
ELM STREET IN CENTRAL EL PASO. DRIVER WAS RESCUED BY EL
PASO FIRE DEPT.
&&
EVENT NUMBER EPZ1400374
LANEYThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 6:13 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Sep 17, 6:30 PM MDT | Special Weather Statement | EPZ | Doña Ana | 30 min |
| Sep 17, 6:57 PM MDT | Special Weather Statement | EPZ | Doña Ana | 78 min |
| Sep 17, 7:42 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Sep 17, 7:53 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 112 min |
| Sep 17, 8:45 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 2 hr |
| Sep 17, 9:48 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 117 min |
| Sep 17, 9:59 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
| Sep 17, 10:14 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Luna | 2 hr |
| Sep 17, 11:37 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 6 hr |
| Sep 18, 8:03 AM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 117 min |
| Sep 18, 8:21 AM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Sep 18, 10:40 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Sep 18, 10:51 AM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 114 min |
| Sep 18, 11:21 AM MDT | Areal Flood Advisory | EPZ | Sierra | 114 min |
| Sep 18, 3:34 PM MDT | Areal Flood Advisory | EPZ | Luna | 116 min |
| Sep 18, 3:42 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Sep 18, 5:53 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Luna | 112 min |
| Sep 17, 6:10 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 2 hr |
| Sep 17, 6:24 PM MDT | Special Weather Statement | EPZ | Hudspeth | 66 min |
| Sep 18, 4:00 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2014Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.